MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-402-10.0-SC-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k133114.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that the micropuncture transitionless stiffened cannula access set introducer sheath fractured at the site where the sheath meets the hub.The introducer sheath broke as the physician was removing it from the patient.No intervention was required as a result.Two micropuncture transitionless stiffened cannula access sets were utilized during procedures, and one was reported to be unopened/ unused.Additional information regarding patient outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.Only the outer sheath and hub from one used micropuncture transitionless stiffened cannula access set.The outer sheath and hub were separated.No blockage is noted in the hub.The proximal end is compressed 8 mm in length.Accordion damage starts at 8 mm from the proximal end to 14 mm.Two splits on the distal tip are noted, each measures 0.5 mm in length.The device met diameter requirements.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.The introducers broke as the doctor was removing the device from the patient.No patient pre-existing conditions and or anatomic considerations relative to the case were available.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7008008
Report Number1820334-2017-03672
Device Sequence Number1601321
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)200907(10)8200071
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1